Mothering Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
2,033 Posts
Discussion Starter · #1 ·
I've been taking BC pills for 10 years. But lately I've been reading some disturbing things about BC pills, so I've decided to go off of them even though we're not going to TTC until next year. (Here's one article that talks about some of the reasons I'm going off now.)

What I'm wondering is whether there are certain nutritional supplements or herbs I can take to counteract the possible side effects of going off and/or to help my body get back to normal. My biggest concern is acne because already I have a bit of an acne problem.


But that article I linked above also talks about sex drive not getting back to normal for up to a year, so I'd like to know of anything I can do to help that get back to normal as well.

I found this post in the archives, so I'll definitely check out the two books mentioned. But I would love any and all advice!
 

·
Registered
Joined
·
2,330 Posts
Quote:

Originally Posted by snozzberry
But that article I linked above also talks about sex drive not getting back to normal for up to a year, so I'd like to know of anything I can do to help that get back to normal as well.
I suspect they just mean it could take that long to get it back if you lost it while you were on the pill, not that going off the pill would likely cause low sex drive. (I was all better within a month after stopping!)
 

·
Registered
Joined
·
1,966 Posts
bcps apparently cause depletions of both the B vitamins and vitamin C - so supplement away!
Also, vitex/chasteberry was recommended to me by a midwife for regulating/balancing out your cycles initially while coming off bcps. Good for you for getting yourself off these things. I'm pretty angry that bcps are the norm for women in our society, I think they are perhaps necessary for certain things (ie: ovarian cysts), but as a general rule, they are entirely over-prescribed. Mucking about with your body's natural hormones and functions doesn't sound like a good plan to me. (although I was on them until I figured this out for myself)
Best of luck with the readjustment.
Katia
 

·
Registered
Joined
·
1,091 Posts
funny thing, I took BCP's for a while and found that my sex drive improved after stopping them. Your normal hormonal shifts cause fluctuaton in your sex drive.
 

·
Registered
Joined
·
2,033 Posts
Discussion Starter · #7 ·
Quote:

Originally Posted by srain
I suspect they just mean it could take that long to get it back if you lost it while you were on the pill, not that going off the pill would likely cause low sex drive. (I was all better within a month after stopping!)
I'm in the same boat. My drive has been extremely low the last couple of years, and I only recently learned that it could be caused by the pill.
So I was hoping to help my hormones get back to normal by taking some herbs. I bought some vitex and B complex yesterday and started taking it. And today, I took my very last active pill! We'll see how it goes...
 

·
Registered
Joined
·
683 Posts
I just started reading one of Dr. Ellen Grant's books on the topic and she says a low sex drive is related to a zinc deficiency. Also magnesium is very important. That's all I know so far from the first 14 pages.
 
1 - 8 of 8 Posts
Top